Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2015, 3:09 PM EDT for Chatham County, Harnett County, Lee County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2015, 3:09 PM EDT (19:09 UTC)
- Expired
- Apr 20, 2015, 3:40 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Lee County, NC
The radar
The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
087
WUUS52 KRAH 201909
SVRRAH
NCC037-085-105-202015-
/O.NEW.KRAH.SV.W.0022.150420T1909Z-150420T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
309 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
WESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
LEE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 415 PM EDT
* AT 309 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF SANFORD...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SANFORD...BROADWAY...GUM SPRINGS...SEMINOLE...LEMON SPRINGS...
DUNCAN...PINEVIEW...TRAMWAY...OLIVIA AND RAVEN ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3521 7913 3528 7921 3531 7919 3535 7927
3537 7928 3540 7929 3564 7902 3562 7899
3561 7899 3559 7892 3548 7873 3520 7912
TIME...MOT...LOC 1909Z 226DEG 21KT 3534 7917
$$2 follow-up statements
192
WWUS52 KRAH 201927
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON APR 20 2015
NCC037-085-105-202015-
/O.CON.KRAH.SV.W.0022.000000T0000Z-150420T2015Z/
CHATHAM NC-HARNETT NC-LEE NC-
327 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN CHATHAM...NORTHWESTERN HARNETT AND NORTHEASTERN LEE
COUNTIES...
AT 326 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF LILLINGTON...MOVING
NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SANFORD...BROADWAY...SEMINOLE...DUNCAN...RAVEN ROCK STATE PARK AND
SHEARON HARRIS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3548 7920 3564 7902 3562 7899 3561 7899
3559 7892 3548 7873 3531 7897
TIME...MOT...LOC 1926Z 231DEG 43KT 3546 7898
$$325
WWUS52 KRAH 201940
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT MON APR 20 2015
NCC037-085-105-201949-
/O.CAN.KRAH.SV.W.0022.000000T0000Z-150420T2015Z/
CHATHAM NC-HARNETT NC-LEE NC-
340 PM EDT MON APR 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATHAM...
NORTHWESTERN HARNETT AND NORTHEASTERN LEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3548 7920 3564 7902 3562 7899 3561 7899
3559 7892 3548 7873 3531 7897
TIME...MOT...LOC 1937Z 226DEG 21KT 3552 7891
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:30 PM EDT, 39 minutes earlier.
Area forecast discussion, Apr 20, 2:30 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT MON APR 20 2015 .SYNOPSIS...A COLD FRONT WILL TRACK EAST ACROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST LATE TONIGHT THROUGH TUESDAY... THEN SHIFT OFF THE COAST TUESDAY NIGHT INTO WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE NORTH WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM MONDAY... NOW THROUGH THIS EVENING: NUMEROUS SIGNALS CONTINUE TO SUPPORT AN ENHANCED RISK OF SEVERE STORMS IN CENTRAL NC. HEATING/MIXING DISSIPATED THE WEAK CAP OVER THE REGION NEARLY 2 HOURS AGO... YIELDING EXPLOSIVE CONVECTION TO OUR SW OVER NE GA AND UPSTATE SC. SEE NO REASON WHY THIS WON'T CONTINUE TO EXPAND NORTHEASTWARD TOWARD CENTRAL NC OVER THE NEXT FEW HOURS. KINEMATICS REMAIN ROBUST WITH EFFECTIVE DEEP LAYER SHEAR OVER 40 KTS (ACCORDING TO SPC MESOANALYSES) AND RAP ANALYSES REVEALING A LONG STRAIGHT LINE HODOGRAPH SUPPORTIVE OF SPLITTING SUPERCELLS. MLCAPE AND MUCAPE VALUES ARE RAPIDLY GROWING AND NOW SIT NEAR 1000 J/KG AND 1500-2000 J/KG RESPECTIVELY... AND LOW LEVEL LAPSE RATES HAVE REACHED NEAR 8 C/KM. THESE FACTORS ALONG WITH DERIVED PARAMETERS INCLUDING THE CRAVEN SIGSVR AND SUPERCELL COMPOSITE PARAMETER SUPPORT SUSTAINED SUPERCELLS. PW VALUES ARE ABOVE NORMAL BUT NOT INCREDIBLY HIGH... AND THIS MAY LIMIT COVERAGE SOMEWHAT INITIALLY... BUT ALL INDICATIONS ARE THAT CONVECTION WILL GROW AND CONGEAL INTO A LINEAR MCS OR OR MULTICELL CLUSTERS AFFECTING A LARGER AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL STILL LOOK TO BE THE PRIMARY THREATS... GIVEN THE LONG STRAIGHT HODOGRAPH AND FAT CAPE IN THE 0C TO -30C LAYER WITH CONVECTION ALLOWING MODELS INDICATING STRONG UPDRAFTS. INTENSE TORNADOES LOOK TO BE LESS LIKELY WITH LCL HEIGHTS UP TO 1000 M CURRENTLY AND SOMEWHAT MARGINAL STORM RELATIVE HELICITY VALUES... BUT A FEW TORNADOES REMAIN POSSIBLE IN THIS ENVIRONMENT. STORM MOTION IS EXPECTED TO BE 40-50 MPH FROM THE WSW... AND THESE TRANSLATIONAL SPEEDS WILL EXACERBATE THE EFFECTS OF ANY STRONG WINDS ASSOCIATED WITH INDIVIDUAL STORMS. STRONG TO SEVERE CONVECTION NOW OVER THE GSP CWA WILL CONTINUE TO EXPAND TO THE NE... SO EXPECT THE GREATEST SEVERE RISK OVER CENTRAL NC TO BE BETWEEN 4 PM AND 8 PM... GRADUALLY TAPERING DOWN AFTERWARD... WITH LITTLE MORE THAN ISOLATED TRAILING SHOWERS AFTER 11 PM. AFTER MIDNIGHT: THE COLD FRONT WILL MOVE ESE THROUGH CENTRAL NC BETWEEN MIDNIGHT AND 6 AM... AND EXPECT CLEARING SKIES WITH THE ONSET OF DOWNSLOPE LOW LEVEL FLOW AND A DRYING COLUMN. STILL EXPECT LOWS FROM AROUND 50 IN THE NW TO AROUND 60 SE AS COOLER AIR RUSHES IN LATE. -GIH && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 345 AM MONDAY... DRY CONDITIONS WILL PREVAIL IN THE WAKE OF THE COLD FRONT TUE/TUE NIGHT...WITH HIGHS IN THE UPPER 60S TO LOWER 70S AND LOWS MID/UPPER 40S TO PERHAPS 50F FAR SE COASTAL PLAIN WED MORNING. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 120 AM MONDAY... DRY WEATHER EXPECTED WEDNESDAY AND THURSDAY. HIGH CONFIDENCE FORECAST FOR MID WEEK AS HIGH PRESSURE WILL DOMINATE AND BRING DRY WEATHER WITH SEASONABLY COOL TEMPERATURES WEDNESDAY AND THURSDAY. CONFIDENCE RAPIDLY DECREASES IN THE FORECAST BY FRIDAY THROUGH THE WEEKEND AS MODELS SHOW SPREAD WITH HANDLING THE PROGRESSIVELY MOVING SOUTHERN STREAM SYSTEM THAT MAY AFFECT OUR REGION AS EARLY AS FRIDAY. JUST HOW THIS SYSTEM INTERACTS WITH THE POLAR JET AND THE ASSOCIATED LOW LEVEL BOUNDARY WILL DETERMINE HOW QUICKLY THIS SYSTEM MOVES AND HOW FAR NORTH THE SIGNIFICANT RAINFALL REACHES INTO THE MID- ATLANTIC STATES. FOR NOW... WE WILL CARRY A CHANCE OF SHOWERS FOR THE WEEKEND (CENTERED ON SATURDAY INTO SATURDAY NIGHT). && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 1230 PM MONDAY... EARLIER MVFR CIGS AT INT/GSO/RDU/FAY HAVE SCATTERED OUT... AND EXPECT RWI TO FOLLOW SUIT AND BECOME SCT IN THE NEXT HOUR. SCATTERED STORMS ARE EXPECTED TO FORM OVER NRN GA AND UPSTATE SC THEN MOVE TO THE NE... LIKELY AFFECTING INT/GSO 19Z-23Z... RDU 20Z-00Z... AND FAY/RWI 21Z-01Z. VFR CONDITIONS WILL GENERALLY CONTINUE FOR THE NEXT 24 HRS... BUT CIGS/VSBYS IN AND NEAR STORMS WILL DROP TO MVFR OR BRIEFLY IFR. ENHANCED WIND GUSTS OVER 50 MPH AND HAIL GREATER THAN 1 INCH IN DIAMETER REMAIN POSSIBLE WITH THESE SCATTERED STORMS. EVEN OUTSIDE OF STORMS... WINDS FROM THE SW AT 10-15 KTS GUSTING TO 20-30 KTS WILL PERSIST... VEERING AROUND TO WESTERLY WITH DIMINISHING GUSTS AFTER PASSAGE OF A COLD FRONT AFTER 04Z. A SHORT PERIOD OF MVFR CIGS ARE POSSIBLE WITH FRONTAL PASSAGE... BUT GENERALLY WE EXPECT VFR CONDITIONS LATE TONIGHT THROUGH THE END OF THE TAF VALID PERIOD WITH MOSTLY CLEAR SKIES. LOOKING BEYOND 18Z TUE... VFR CONDITIONS SHOULD HOLD THROUGH WED AS HIGH PRESSURE BUILDS OVER THE REGION. A FEW HOURS OF SUB-VFR CIGS/VSBYS WITH A FEW SHOWERS ARE POSSIBLE WED EVENING/NIGHT INTO EARLY THU AS A DISTURBANCE MOVES QUICKLY ACROSS THE DEEP SOUTH AND SOUTHEAST STATES. VFR CONDITIONS AND COOLER WEATHER WILL FOLLOW FOR LATE THU INTO SAT. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...VINCENT LONG TERM...BADGETT AVIATION...HARTFIELD
Hazardous weather outlook, Apr 20, 2:55 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT MON APR 20 2015 NCZ007>010-021>026-038>041-073>076-083-084-211030- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- 255 PM EDT MON APR 20 2015 ...SEVERE THUNDERSTORM WATCH 89 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ011-027-028-042-043-077-078-085-086-088-089-211030- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 255 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...ENHANCED RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL INTENSIFY OVER CENTRAL NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING... ALONG AND AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION LATER TONIGHT. ANY STORMS THAT DEVELOP MAY QUICKLY BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH AND QUARTER TO GOLFBALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Apr 20, 10:38 AM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 AM EDT MON APR 20 2015
NCZ021-038-039-073-074-201530-
RANDOLPH NC-DAVIDSON NC-FORSYTH NC-MONTGOMERY NC-STANLY NC-
1038 AM EDT MON APR 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WESTERN
RANDOLPH...DAVIDSON...SOUTHERN FORSYTH...NORTHWESTERN MONTGOMERY AND
NORTHEASTERN STANLY COUNTIES UNTIL 1130 AM EDT...
AT 1037 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST
OF MOCKSVILLE TO NEAR SALISBURY TO NEAR HARRISBURG...AND MOVING EAST
AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...HIGH POINT...LEXINGTON...ALBEMARLE...BADIN LAKE...
THOMASVILLE...KERNERSVILLE...CLEMMONS...BERMUDA RUN AND LINWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3584 8039 3588 8042 3589 8037 3596 8038
3604 8045 3616 8013 3602 8004 3592 8005
3592 7998 3581 7991 3543 7991 3537 8038
3550 8030 3552 8018 3558 8021 3568 8033
3572 8033 3574 8046 3583 8049
TIME...MOT...LOC 1437Z 253DEG 36KT 3589 8067 3566 8054 3534 8062
KRDSpecial weather statement, Apr 20, 10:54 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 AM EDT MON APR 20 2015
NCZ021>023-038>040-074-201600-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-CHATHAM NC-ALAMANCE NC-
FORSYTH NC-MONTGOMERY NC-
1054 AM EDT MON APR 20 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF GUILFORD...
RANDOLPH...DAVIDSON...WESTERN CHATHAM...ALAMANCE...SOUTHERN FORSYTH
AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1200 PM EDT...
AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
WINSTON-SALEM TO 6 MILES SOUTH OF THOMASVILLE TO 6 MILES WEST OF
BADIN LAKE...AND MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...BURLINGTON...ASHEBORO...
GRAHAM...RANDLEMAN...SILER CITY...NORTH CAROLINA ZOO AND BADIN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3614 8042 3625 7981 3625 7945 3588 7925
3552 7939 3549 8018 3558 8021 3560 8023
3578 8019
TIME...MOT...LOC 1453Z 261DEG 46KT 3609 8027 3580 8010 3548 8021
KRDSpecial weather statement, Apr 20, 2:30 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT MON APR 20 2015
NCZ021-022-038-039-201915-
GUILFORD-RANDOLPH-DAVIDSON-FORSYTH-
230 PM EDT MON APR 20 2015
...INTENSIFYING THUNDERSTORMS MOVING INTO THE TRIAD REGION...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS NEAR AND THE WEST SOUTHWEST OF
CLEMMONS...OR 10 MILES SOUTHWEST OF WINSTON-SALEM...MOVING NORTHEAST
AT 40 MPH.
THROUGH 3 PM...THESE STORMS WILL MOVE INTO THE TRIAD REGION...AND
MAY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PEAS...WIND GUSTS
UP TO 40 MPH...IN ADDITION TO BRIEF HEAVY DOWNPOURS.
LOCATIONS THAT MAY IMPACTED INCLUDE... GREENSBORO...WINSTON-
SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
RANDLEMAN...THOMASVILLE...KERNERSVILLE...CLEMMONS AND BERMUDA RUN.
THERE IS A GOOD CHANCE THAT THESE STORM WILL INTENSIFY...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BE READY TO SEEK SHELTER IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME...OFFICE...SCHOOL...OR BUSINESS IF A WARNING IS ISSUED OR
IF YOU SEE THREATENING WEATHER APPROACH.
LAT...LON 3611 8050 3614 8044 3626 8045 3624 7954
3572 7956 3564 8029 3568 8033 3572 8033
3574 8046 3581 8047 3583 8049 3584 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1826Z 236DEG 59KT 3598 8036Local storm report, Apr 20, 2:56 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL WINSTON-SALEM 36.10N 80.26W
04/20/2015 M1.00 INCH FORSYTH NC TRAINED SPOTTER
QUARTER SIZE HAIL IN WINSTON-SALEM
&&
EVENT NUMBER RAH1500614
KRDSpecial weather statement, Apr 20, 2:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT MON APR 20 2015
NCZ075>077-201945-
MOORE-LEE-HARNETT-
256 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
MOORE...SOUTHERN LEE AND WESTERN HARNETT COUNTIES UNTIL 345 PM EDT...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF CARTHAGE...MOVING NORTHEAST AT 40
MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANFORD...LILLINGTON...BROADWAY...VASS...CAMERON...SEMINOLE...LEMON
SPRINGS...PINEVIEW...TIMBERLAKE AND OLIVIA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
LAT...LON 3521 7925 3531 7936 3555 7906 3541 7874
3520 7907 3519 7909 3517 7911
TIME...MOT...LOC 1856Z 226DEG 35KT 3530 7926Local storm report, Apr 20, 3:08 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 4 SSW WINSTON-SALEM 36.05N 80.30W
04/20/2015 M1.00 INCH FORSYTH NC COCORAHS
&&
EVENT NUMBER RAH1500615
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:24 PM EDT | Special Weather Statement | RAH | Chatham, Cumberland, Harnett, Lee | 51 min |
| Apr 19, 9:23 PM EDT | Special Weather Statement | RAH | Sampson | 37 min |
| Apr 19, 9:54 PM EDT | Special Weather Statement | RAH | Wayne | 66 min |
| Apr 20, 12:43 AM EDT | Special Weather Statement | RAH | Sampson | 32 min |
| Apr 20, 12:46 AM EDT | Special Weather Statement | RAH | Sampson | 29 min |
| Apr 20, 1:02 AM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 43 min |
| Apr 20, 1:23 AM EDT | Special Weather Statement | RAH | Sampson | 22 min |
| Apr 20, 1:42 AM EDT | Special Weather Statement | RAH | Wayne | 33 min |
| Apr 20, 1:44 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Sampson, Wayne, Wilson | 3 hr |
| Apr 20, 2:00 AM EDT | Special Weather Statement | RAH | Edgecombe | 30 min |
| Apr 20, 2:18 AM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Apr 20, 10:38 AM EDT | Special Weather Statement | RAH | Davidson | 52 min |
| Apr 20, 10:54 AM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford, Randolph | 66 min |
| Apr 20, 1:42 PM EDT | River Flood Warning | RAH | Davidson, Davie | 38 hr |
| Apr 20, 2:30 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 45 min |
| Apr 20, 2:35 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 40 min |
| Apr 20, 2:56 PM EDT | Special Weather Statement | RAH | Harnett | 49 min |
| Apr 20, 3:11 PM EDT | Special Weather Statement | RAH | Chatham | 64 min |
| Apr 20, 3:15 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 30 min |
| Apr 20, 3:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 25 min |
| Apr 20, 3:39 PM EDT | Special Weather Statement | RAH | Wake | 36 min |
| Apr 20, 3:42 PM EDT | Special Weather Statement | RAH | Durham | 33 min |
| Apr 20, 3:47 PM EDT | Special Weather Statement | RAH | Lee | 28 min |
| Apr 20, 4:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 20, 4:16 PM EDT | Special Weather Statement | RAH | Granville | 44 min |
| Apr 20, 4:19 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
| Apr 20, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 31 min |
| Apr 20, 4:28 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Apr 20, 4:35 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 26 min |
| Apr 20, 4:47 PM EDT | Special Weather Statement | RAH | Davidson | 43 min |
| Apr 20, 4:57 PM EDT | Special Weather Statement | RAH | Warren | 48 min |
| Apr 20, 5:00 PM EDT | Special Weather Statement | RAH | Franklin | 45 min |
| Apr 20, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 26 min |
| Apr 20, 5:22 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 53 min |
| Apr 20, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 46 min |
| Apr 20, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Moore, Randolph, Stanly | 62 min |
| Apr 20, 6:10 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Orange | 50 min |
| Apr 20, 6:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange, Wake | 46 min |
| Apr 20, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 50 min |
| Apr 20, 6:56 PM EDT | Special Weather Statement | RAH | Stanly | 34 min |
| Apr 20, 6:56 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 49 min |
| Apr 20, 7:13 PM EDT | Special Weather Statement | RAH | Franklin, Wake | 47 min |
| Apr 20, 7:48 PM EDT | Special Weather Statement | RAH | Lee | 57 min |
| Apr 20, 7:53 PM EDT | Special Weather Statement | RAH | Wake | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.